Doctors Lounge - Hematology AnswersBack to Hematology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Hematology Topics
|spterry - Sun Jan 07, 2007 10:18 pm||
I'm an RN & writing concerning my husband. He is 66 yo white male, no medical hx except L anterior thalamic cva in 10/03, atrail septal defect found on TEE, plicated w/ Amplatz Occluder, tx w/ Plavix x 6 months then easa 81mg daily. Last Sunday he had a syncopal episode, hypotensive (60/36), no pulses in extremeties, no femoral pulses by doppler on arrival to ER, but was in NSR, HR 76, SAO2=92%RA & dropping. CT showed blood in area of heart, initially thought to be dissecting aorta or tamponade. Life Flighted to a "heart hospital", became nauseated, continued hypotension, syncope & purple from nipple line to jaw with increasing JVD. Admitted to ICU on pressor. Next AM, BP @ 105/60, transferred to step-down, 2 days after syncopal episode became dyspenic on 4l/nc, spiral CT showed PE in artery of LLL of lung. PVL of LE & pelvis negative. All hematology tests negative to date, some pending. ALL MD's (about 20!) are shaking their heads, no know cause for initial event (hypotension, etc) and no known reason/cause for peri-cardial effusion, all believe UNRELATED. Now are pointing finger to "hyerpcoag." disorders....Currently on Lovenox 80 BID & Coumadin 5mg. After initial Comadin dose, 1st INR was 4.8, repeat was 1.2. This is exactly what occurred with Coumadin after CVA in 10/03...one day INR was 0.8, the next 5.2-bounced around like a yo-yo....I predicted irratic INR levels (again MD's thought I was crazy until they saw #) So, the question becomes, where are clot's coming from & is hx of irratic INR indicative of a particular clotting problem. He is looking at life long anti-coagulation. Previous hx of Coumadin use required DAILY venipuncture. Had Heme. workup in hospital & are awaiting appt with Heme as otpt. Note: Cardiac workup i.e. EKG (R &L), enzymes, cath, TEE, tilt table all negative, all vessels, both cardiac & peripheral were WIDE OPEN with no signs of residual clot & NO narrowing. Any thoughts?
|Dr. Chan Lowe - Sun Mar 11, 2007 11:44 pm||
For the most part, this is outside my area of knowledge, but I did want to comment that there are several viral infections that can induce a pericardial effusion.
Also, if the effusion was large enough to compromise blood flow, it is possible that the blood could have slowed enough in the atria (the top chambers of the heart) to have formed some clots in this area that could then have embolised to the lungs. It would seem that this would have happenned sooner once his blood pressure was stabilized. 2 days later seems late to blame this cause.
Your husband has some interesting issues (which, in medicine, generally means difficult to figure out). I wish you all the best in finding the answers you need. Sorry I am not able to give much more of a solution for you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.